Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 64, NWS Denver/Boulder, CO

July 4, 2010Elbert County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Jul 4, 2010, 5:21 PM MDT for Elbert County, Colorado. It was in force for 24 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2010, 5:21 PM MDT (23:21 UTC)
Expired
Jul 4, 2010, 5:45 PM MDT
In force
24 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Elbert County, CO

The radar

The Denver radar (KFTG), 58 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:24 PM MDTHAIL 1.752 S Kiowa, CO
Jul 4, 5:25 PM MDTHAIL 22 Wnw Elbert, CO
Jul 4, 5:42 PM MDTHAIL 11 Se Elizabeth, CO
Jul 4, 5:45 PM MDTHAIL 1.52 S Kiowa, CO
Jul 4, 5:45 PM MDTHAIL 24 S Kiowa, CO
Jul 4, 5:47 PM MDTHAIL 11 Ese Kiowa, COHAIL COVERED THE GROUND TO A DEPTH OF EIGHT INCHES
Jul 4, 5:48 PM MDTHAIL 11 Ese Kiowa, COHAIL 8 INCHES DEEP
Jul 4, 5:48 PM MDTHAIL 1.757 Se Kiowa, CO
Jul 4, 5:52 PM MDTHAIL 2.756 N Fondis, CO
Jul 4, 5:52 PM MDTHAIL 2.758 Ese Kiowa, COSEVERAL DAMAGED WINDSHIELDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:39 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WFUS55 KBOU 042321
TORBOU
COC039-042345-
/O.NEW.KBOU.TO.W.0064.100704T2321Z-100704T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
521 PM MDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO

* UNTIL 545 PM MDT

* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES
  NORTHWEST OF ELBERT...OR 30 MILES NORTHEAST OF COLORADO SPRINGS.
  THIS STORM WAS MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIOWA AND
  ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3936 10429 3914 10427 3915 10464 3936 10464
TIME...MOT...LOC 2321Z 244DEG 17KT 3926 10455

$$
2 follow-up statements
514 
WWUS55 KBOU 042325
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
525 PM MDT SUN JUL 4 2010

COC039-042345-
/O.CON.KBOU.TO.W.0064.000000T0000Z-100704T2345Z/
ELBERT CO-
525 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR WEST
CENTRAL ELBERT COUNTY...

AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 3 MILES NORTH OF ELBERT...OR 31 MILES NORTHEAST OF COLORADO
SPRINGS. THIS STORM WAS MOVING EAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
NORTHEASTERN COLORADO.

&&

LAT...LON 3936 10429 3914 10427 3915 10464 3936 10464
TIME...MOT...LOC 2325Z 244DEG 17KT 3927 10453

$$
623 
WWUS55 KBOU 042337
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT SUN JUL 4 2010

COC039-042345-
/O.CON.KBOU.TO.W.0064.000000T0000Z-100704T2345Z/
ELBERT CO-
537 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR WEST
CENTRAL ELBERT COUNTY...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 4 MILES NORTH OF ELBERT...OR 33 MILES NORTHEAST OF COLORADO
SPRINGS. THIS STORM WAS MOVING EAST AT 20 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIOWA...ELIZABETH AND ELBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO TENNIS BALL SIZE AND DESTRUCTIVE STRAIGHT LINE 
WINDS IN EXCESS OF 70 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
NORTHEASTERN COLORADO.

&&

LAT...LON 3936 10429 3914 10427 3915 10464 3936 10464
TIME...MOT...LOC 2336Z 244DEG 17KT 3929 10447

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 4, 3:00 PM MDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 4, 3:00 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT SUN JUL 4 2010

.SHORT TERM...THE PLAINS ARE BEGINNING TO DESTABILIZE AS MORE AND
MORE CELLS FIRING OFF THE FOOTHILLS ARE ABLE TO MOVE FARTHER EAST.
HOWEVER...LOOKING AT THE VERTICAL DEVELOPMENT OF THE CU OUTSIDE AND
AT ACARS SOUNDINGS...THERE IS QUITE A STRONG CAP THAT REMAINS. AS
THE UPPER TROUGH CURRENTLY OVER UTAH MOVES CLOSER AND PROVIDES AN
INCREASE IN QG LIFT AND THE OVERCAST SKIES NOW CLEARING PROVIDING
HEATING FROM BELOW...SHOULD HELP BREAKDOWN THE CAP MID TO LATE
AFTERNOON. CURRENTLY A FEW STORMS OVER THE PALMER DIVIDE HAVE BEEN
ABLE TO SUSTAIN FOR A BIT AS THEY ARE OVER HIGHER TERRAIN AND THE
CAP IS WEAKENING EASIER THERE. A TORNADO HAS BEEN ISSUED FOR THE
NORTHERN COLORADO BORDER AS STORMS IN WYOMING HAVE BEEN PRODUCING
SEVERAL TORNADOES. BELIEVE IT WILL STILL BE A FEW MORE HOURS BEFORE
WE SEE ANYTHING REALLY GET GOING STRONG IN OUR FORECAST AREA. STORMS
OVER THE HIGHER TERRAIN WILL HELP WEAKEN THE CAPPED MOIST
ENVIRONMENT ON THE PLAINS IN THE LATE AFTERNOON AND EVENING. WINDS
ALOFT WILL HELP THE STORMS MOVE ABOUT 10 TO 15 KNOTS SO MAJOR
FLOODING IS NOT EXPECTED. HOWEVER WITH SUCH A MOIST ENVIRONMENT
STORMS WILL HAVE THE POTENTIAL THIS EVENING AND TONIGHT TO PRODUCE
HEAVY RAIN IN EXCESS OF 2 INCHES AN HOUR OUT OF THE STRONGER STORMS.
AS THESE STORMS BECOME MORE NUMEROUS...SMALL STREAMS AND STREETS MAY
HAVE SMALL FLOODING ISSUES. MIXED LAYER CAPES OF AROUND 1000 J/KG
AND ENOUGH SHEAR WITH COOLING ALOFT FROM THE PASSING UPPER TROUGH
LATER TONIGHT WILL ALLOW LARGE HAIL AND A POSSIBLE TORNADO BE THE
MAIN THREATS.  EXTENDED HIGHER POPS THIS EVENING AND SLOWED THE
DECREASE EVEN FURTHER AS THE UPPER LOW WILL NOT PASS OVER
NORTHEASTERN COLORADO UNTIL EARLY MONDAY MORNING. COULD SEE SHOWERS
AND A SLIGHT CHANCE OF THUNDERSTORMS PAST MIDNIGHT INTO THE MORNING
HOURS OVER THE EASTERN PLAINS.
TOMORROW WILL BE A MUCH QUIETER DAY AS SUBSIDENCE ON THE BACKSIDE OF
THE TROUGH KEEPS POPS TO A MINIMUM. ONLY THE MOUNTAINS HAVE A SLIGHT
CHANCE OF A FEW LIGHT RAIN SHOWERS AS DRIER AIR MOVES IN.
TEMPERATURES WILL BE SIMILAR TO TODAY WITH SLIGHT WARMING OVER THE
PLAINS BY A FEW DEGREES. WINDS WILL BE LIGHT SO NO FIRE WEATHER
CONCERNS.

.LONG TERM...THE NEXT IN A SERIES OF ACTIVE SHORTWAVE IMPULSES SWING
OUT OF THE PACIFIC NORTHWEST AND ACROSS NORTHERN COLORADO TUESDAY
AFTERNOON INTO WEDNESDAY...ONCE AGAIN IMPACTING AREAS MAINLY EAST OF
THE FRONT RANGE. A SFC COLD FRONT ORGANIZING OUT AHEAD OF THE MAIN
TROUGH IS PROGGED BY THE NAM TO GFS TO SLIDE SOUTHWARD OUT OF SRN
WYOMING/WRN NEBRASKA AND ACROSS NERN COLORADO BY LATE TUESDAY
MORNING. DURING THE AFTERNOON MODEL X-SECTIONS AND SOUNDINGS SHOW
MOIST E-NELY UPSLOPE FLOW DEEPENING ON THE PLAINS WITH PRECIPITABLE
WATER VALUES RISING FM ABOUT A HALF INCH IN THE MORNING TO AROUND AN
INCH BY 00Z/WED...TO AROUND 1.25 INCH DURING THE EVENING. MEANWHILE
AT THE SAME TIME SLY MID-LEVEL FLOW IN ADVANCE OF THE TROUGH
TRANSPORTS A NARROW PLUME OF SUBTROPICAL MOISTURE UP FM NEW MEXICO
AND OVER ERN PORTIONS OF COLORADO FURTHER MOISTENING THE COLUMN OVER
THE AREA. BY 00Z/WED NAM INDICATES SFC BASED CAPES OVER 2000 J/KG IN
THE VICINITY OF WHAT APPEARS TO BE A STALLED SFC FRONTAL BNDRY
SITTING ALONG THE SPINE OF THE PALMER DIVIDE. QPF FIELDS OFF THE NAM
AND GFS INDICATE A BULLS EYE OF 2-4 INCH RAINFALL 3-HR TOTALS
TUESDAY EVENING WITHIN A ZONE OF STG LOW-LEVEL CONVERGENCE AND SHEAR
ALONG THE FRONT...CENTERED AROUND THE LIMON AREA. PAST COUPLE MODEL
RUNS HAVE INDICATED A SIMILAR QPF PATTERN. MINOR IMPULSES
TRANSLATING ALONG THE BOTTOM OF THE MAIN TROUGH ARE LIKELY TO
PRODUCE CONVECTION IN OTHER PARTS OF THE CWFA THROUGH THE NIGHT.
AFTER MIDNIGHT WITH ALL OF THE MOISTURE AND OUTFLOW BNDRYS FLOATING
AROUND PRETTY GOOD BET WE/LL SEE SOME LOCALLY DENSE FOG ON THE
PLAINS. WHILE ALL THIS IS GOING ON...MTN AREAS INCLUDING THE WRN
VALLEYS SHOULD ESCAPE WITH LITTLE MORE THAN ISOLATED TO WIDELY
SCATTERED AFTN AND EVE -SHRA/-TSTMS ALONG WITH NOT MUCH COOLING.

BY WEDNESDAY...AMBIENT HIGH PLAINS AIRMASS REMAINS RELATIVELY COOL
AND MOIST WITH GENERAL TROUGHING OVER THE REGION AND WEAK LOW-LEVEL
UPSLOPE FLOW EAST OF THE MTNS. LOOKING FOR MAX TEMPS ON THE PLAINS
TO BE AS MUCH AS 12-15F BELOW AVERAGE. AVG HIGH AT DENVER AT THIS
TIME IS 87F. ATMOSPHERE LOOKS A BIT MORE STABLE OUT ACROSS THE
PLAINS...SO RAIN CHANCES EXPECTED TO DROP OFF OUT THERE. CLOSER IN
TO THE FRONT RANGE MONSOONAL MOISTURE STILL IN PLACE AND WITH
DIABATIC HEATING SHOULD SEE RE-DEVELOPMENT OF SHWRS AND STORMS BY
AFTERNOON. LIGHTER FLOW MAY PRODUCE A FEW HVY RAIN MAKERS IN AND
NEAR THE FTHLS LATE IN THE DAY.

BY THURSDAY...SHORTWAVE TROUGH MOVES OUT MAKING WAY FOR AN UPPER
RIDGE TO BUILD IN THE FM 4-CORNERS REGION. WARMING BEGINS ALOFT
INITIALLY EVENTUALLY MIXING DOWN TO THE GROUND THRU THE DAY. SHOULD
SEE AFTERNOON TEMPS RETURNING TO THE LOWER 80S ON THE PLAINS.

FRIDAY AND BEYOND...MEDIUM RANGE MODELS SHOW RESUMPTION OF THE
MONSOON MOISTURE PLUME COMING UP FM NRN MEXICO BENEATH THE UPPER
RIDGE SITTING OVER THE REGION. AS A RESULT SHOULD SEE AN INCREASED
CHANCE FOR SOAKING RAINFALL FROM WARM CORE CONVECTION. LOOKING FOR
TEMPS TO BE NEAR OR SLIGHTLY ABOVE NORMAL DURING THE PERIOD.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN
THE LATE AFTERNOON AND EVENING AND INSTRUMENT APPROACHES TO KDEN
WILL LIKELY BE NEEDED. THERE MAY BE SOME LOCALIZED IFR
CEILINGS/VISIBILITIES IN THE RAIN THIS EVENING. SHOWERS WILL
DIMINISH AFTER MIDNIGHT BUT LOW CEILINGS WILL LIKELY PERSIST INTO
TUESDAY MORNING. EXPECT CEILINGS TO IMPROVE AFTER 15Z WITH VFR
CONDITIONS PREVAILING THROUGH MONDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH FOR
LARIMER...WELD...LOGAN AND MORGAN COUNTIES UNTIL 8 PM MDT TONIGHT.

KRIEDERMAN/BAKER
Hazardous weather outlook, Jul 4, 1:48 PM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
148 PM MDT SUN JUL 04 2010

COZ030>051-051200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
148 PM MDT SUN JUL 04 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FIRST DEVELOP OVER THE MOUNTAINS EARLY
THIS AFTERNOON BECOMING MORE NUMEROUS AS THEY SPREAD ONTO THE PLAINS
IN THE LATE AFTERNOON AND EVENING HOURS. THE PLAINS WILL REMAIN
MAINLY STABLE UNDER A CAP THROUGH 3 PM AT LEAST UNTIL AN UPPER
TROUGH CURRENTLY OVER UTAH MOVES CLOSER. SOME OF THE STORMS ON THE
PLAINS WILL BE ABLE TO PRODUCE LARGE HAIL UP TO GOLF BALL SIZE AND
WIND GUSTS UP TO 60 MPH. THERE IS A POSSIBILITY THAT STORMS NEAR THE
WYOMING BORDER WILL BE ABLE TO PRODUCE AN ISOLATED TORNADO. THE
STORMS OVER THE PLAINS THIS EVENING WILL HAVE A THREAT OF HEAVY
RAINFALL OF UP TO TWO INCHES IN AN HOUR. THUNDERSTORMS WILL END OVER
THE MOUNTAINS DURING THE EVENING...THEN SLOWLY DIMINISH FROM WEST TO
EAST OVER THE PLAINS AFTER MIDNIGHT. SOME STORMS WILL BE ABLE TO
LAST INTO THE EARLY MORNING HOURS OVER THE PLAINS AS AN UPPER TROUGH
AXIS PASSES OVER NORTHEASTERN COLORADO TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BY MONDAY DRIER AND WARMER AIR WILL SPREAD EASTWARD ACROSS THE
OUTLOOK AREA AS A WEAK HIGH PRESSURE RIDGE PASSES OVER THE REGION.
ON TUESDAY...YET ANOTHER UPPER AIR WEATHER DISTURBANCE ACCOMPANIED
BY A RATHER STRONG COLD FRONT WILL SWING OUT OF THE PACIFIC
NORTHWEST AND OVER NORTHERN COLORADO. THE RESULT WILL BE COOLER
TEMPERATURES MAINLY EAST OF THE MOUNTAINS AND AN INCREASING CHANCE
FOR SHOWERS AND THUNDERSTORMS LATE TUESDAY THROUGH THURSDAY. SOME OF
THE THUNDERSTORMS TUESDAY NIGHT ON THE PLAINS OF NORTHEAST COLORADO
MAY TURN SEVERE WITH LARGE HAIL AND HEAVY RAINFALL A POSSIBILITY.
DRIER AND WARMER CONDITIONS ARE EXPECTED TO RETURN BY THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM THIS AFTERNOON.

KRIEDERMAN/BAKER

In the hours before

Special weather statement, Jul 4, 3:51 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
351 PM MDT SUN JUL 4 2010

COZ030-031-033-035-042230-
JACKSON COUNTY BELOW 9000 FEET CO-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
351 PM MDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN LARIMER COUNTY
  NORTHEASTERN JACKSON COUNTY

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 5 MILES EAST OF WALDEN...OR 58
MILES WEST OF FORT COLLINS...MOVING EAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WALDEN...
GLENDEVEY...FOUR CORNERS...COWDREY AND BROWNLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4098 10589 4065 10580 4061 10639 4099 10642
TIME...MOT...LOC 2151Z 249DEG 18KT 4072 10616
Local storm report, Jul 4, 4:26 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             2 NNE LARKSPUR          39.20N 104.88W
07/04/2010  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0405 PM     HAIL             5 ESE ASPEN PARK        39.49N 105.18W
07/04/2010  M1.00 INCH       JEFFERSON          CO   AMATEUR RADIO

0346 PM     HAIL             3 SW CONIFER            39.49N 105.34W
07/04/2010  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

0338 PM     HAIL             DENVER INTL AIRPORT     39.87N 104.67W
07/04/2010  M1.00 INCH       DENVER             CO   NWS EMPLOYEE

0317 PM     HAIL             2 E ELIZABETH           39.36N 104.56W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0314 PM     HAIL             1 E ELIZABETH           39.36N 104.58W
07/04/2010  M1.50 INCH       ELBERT             CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Jul 4, 4:43 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             LARKSPUR                39.18N 104.90W
07/04/2010  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

0422 PM     HAIL             2 NNE LARKSPUR          39.20N 104.88W
07/04/2010  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0418 PM     HAIL             AURORA                  39.70N 104.81W
07/04/2010  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0405 PM     HAIL             5 ESE ASPEN PARK        39.49N 105.18W
07/04/2010  M1.00 INCH       JEFFERSON          CO   AMATEUR RADIO

0346 PM     HAIL             3 SW CONIFER            39.49N 105.34W
07/04/2010  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

0338 PM     HAIL             DENVER INTL AIRPORT     39.87N 104.67W
07/04/2010  M1.00 INCH       DENVER             CO   NWS EMPLOYEE

0317 PM     HAIL             2 E ELIZABETH           39.36N 104.56W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0314 PM     HAIL             1 E ELIZABETH           39.36N 104.58W
07/04/2010  M1.50 INCH       ELBERT             CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Jul 4, 4:56 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             RED FEATHER LAKES       40.80N 105.58W
07/04/2010  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

0446 PM     HAIL             3 SSE AURORA            39.65N 104.78W
07/04/2010  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0436 PM     HAIL             LARKSPUR                39.18N 104.90W
07/04/2010  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

0422 PM     HAIL             2 NNE LARKSPUR          39.20N 104.88W
07/04/2010  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0418 PM     HAIL             AURORA                  39.70N 104.81W
07/04/2010  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0405 PM     HAIL             5 ESE ASPEN PARK        39.49N 105.18W
07/04/2010  M1.00 INCH       JEFFERSON          CO   AMATEUR RADIO

0346 PM     HAIL             3 SW CONIFER            39.49N 105.34W
07/04/2010  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

0338 PM     HAIL             DENVER INTL AIRPORT     39.87N 104.67W
07/04/2010  M1.00 INCH       DENVER             CO   NWS EMPLOYEE

0320 PM     HAIL             3 E ELIZABETH           39.35N 104.55W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0317 PM     HAIL             2 E ELIZABETH           39.36N 104.56W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0314 PM     HAIL             1 E ELIZABETH           39.36N 104.58W
07/04/2010  M1.50 INCH       ELBERT             CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Jul 4, 5:08 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
508 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             2 NW ELIZABETH          39.38N 104.63W
07/04/2010  M0.75 INCH       ELBERT             CO   TRAINED SPOTTER

0448 PM     HAIL             RED FEATHER LAKES       40.80N 105.58W
07/04/2010  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

0446 PM     HAIL             3 SSE AURORA            39.65N 104.78W
07/04/2010  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0436 PM     HAIL             LARKSPUR                39.18N 104.90W
07/04/2010  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

0422 PM     HAIL             2 NNE LARKSPUR          39.20N 104.88W
07/04/2010  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0418 PM     HAIL             AURORA                  39.70N 104.81W
07/04/2010  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0405 PM     HAIL             5 ESE ASPEN PARK        39.49N 105.18W
07/04/2010  M1.00 INCH       JEFFERSON          CO   AMATEUR RADIO

0346 PM     HAIL             3 SW CONIFER            39.49N 105.34W
07/04/2010  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

0338 PM     HAIL             DENVER INTL AIRPORT     39.87N 104.67W
07/04/2010  M1.00 INCH       DENVER             CO   NWS EMPLOYEE

0320 PM     HAIL             3 E ELIZABETH           39.35N 104.55W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0317 PM     HAIL             2 E ELIZABETH           39.36N 104.56W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0314 PM     HAIL             1 E ELIZABETH           39.36N 104.58W
07/04/2010  M1.50 INCH       ELBERT             CO   TRAINED SPOTTER

&&

FREDIN
Local storm report, Jul 4, 5:11 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             9 NW LIVERMORE          40.89N 105.35W
07/04/2010  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

0503 PM     HAIL             2 NW ELIZABETH          39.38N 104.63W
07/04/2010  M0.75 INCH       ELBERT             CO   TRAINED SPOTTER

0448 PM     HAIL             RED FEATHER LAKES       40.80N 105.58W
07/04/2010  M0.75 INCH       LARIMER            CO   TRAINED SPOTTER

0446 PM     HAIL             3 SSE AURORA            39.65N 104.78W
07/04/2010  M0.75 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0436 PM     HAIL             LARKSPUR                39.18N 104.90W
07/04/2010  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

0422 PM     HAIL             2 NNE LARKSPUR          39.20N 104.88W
07/04/2010  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0418 PM     HAIL             AURORA                  39.70N 104.81W
07/04/2010  M1.00 INCH       ARAPAHOE           CO   TRAINED SPOTTER

0405 PM     HAIL             5 ESE ASPEN PARK        39.49N 105.18W
07/04/2010  M1.00 INCH       JEFFERSON          CO   AMATEUR RADIO

0346 PM     HAIL             3 SW CONIFER            39.49N 105.34W
07/04/2010  M0.75 INCH       JEFFERSON          CO   TRAINED SPOTTER

0338 PM     HAIL             DENVER INTL AIRPORT     39.87N 104.67W
07/04/2010  M1.00 INCH       DENVER             CO   NWS EMPLOYEE

0320 PM     HAIL             3 E ELIZABETH           39.35N 104.55W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0317 PM     HAIL             2 E ELIZABETH           39.36N 104.56W
07/04/2010  M1.00 INCH       ELBERT             CO   TRAINED SPOTTER

0314 PM     HAIL             1 E ELIZABETH           39.36N 104.58W
07/04/2010  M1.50 INCH       ELBERT             CO   TRAINED SPOTTER

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:00 PM MDTSpecial Weather StatementBOUWashington30 min
Jul 3, 6:05 PM MDTSpecial Weather StatementBOULogan25 min
Jul 4, 3:02 PM MDTSpecial Weather StatementBOUElbert28 min
Jul 4, 3:07 PM MDTSevere Thunderstorm WarningBOUElbert38 min
Jul 4, 3:14 PM MDTSpecial Weather StatementBOUJackson61 min
Jul 4, 3:28 PM MDTSevere Thunderstorm WarningBOUAdams, Denver47 min
Jul 4, 3:51 PM MDTSpecial Weather StatementBOUJackson39 min
Jul 4, 3:54 PM MDTSevere Thunderstorm WarningBOUJackson22 min
Jul 4, 3:57 PM MDTSevere Thunderstorm WarningBOUArapahoe, Denver48 min
Jul 4, 4:00 PM MDTSevere Thunderstorm WarningBOUAdams, Weld19 min
Jul 4, 4:15 PM MDTSevere Thunderstorm WarningBOUDouglas45 min
Jul 4, 4:38 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver82 min
Jul 4, 4:40 PM MDTSevere Thunderstorm WarningBOUElbert50 min
Jul 4, 4:44 PM MDTAreal Flood AdvisoryBOUDouglas, Elbert91 min
Jul 4, 4:47 PM MDTSevere Thunderstorm WarningBOULarimer58 min
Jul 4, 4:56 PM MDTSevere Thunderstorm WarningBOUDouglas34 min
Jul 4, 5:01 PM MDTAreal Flood AdvisoryBOUDouglas, Elbert89 min
Jul 4, 5:12 PM MDTFlash Flood WarningBOUElbert3 hr
Jul 4, 5:22 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver38 min
Jul 4, 5:35 PM MDTSevere Thunderstorm WarningBOULarimer, Weld55 min
Jul 4, 5:42 PM MDTTornado WarningBOUElbert33 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.